Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 256, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 18, 1995, 5:58 PM CDT for Trego County, Kansas. It was in force for 32 min.
The area
The counties it named.
The facts
- Issued
- Sep 18, 1995, 5:58 PM CDT (22:58 UTC)
- Expired
- Sep 18, 1995, 6:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 182258 RRA SVRDDC KSC195-182330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 558 PM CDT MON SEP 18 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL KANSAS ...NORTHERN TREGO COUNTY AT 555 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF WAKEENEY MOVING SLOWLY NORTH AT 5 MPH. THE STORM WILL MOVE ALONG HIGHWAY 283 NORTH OF WAKEENEY. HAIL UP TO 1 INCH IN DIAMETER AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A STURDY BUILDdING. DO NOT STAY NEAR WINDOWS. PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:36 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 18, 3:36 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT MON SEP 18 1995 ADAP SHOWS MSTR CONVERG ALONG TROF LINE IN EXTRM WRN KS WITH LITTLE OR NO CAP. ATM DESTBLZG RAPIDLY WITH SUNSHINE BREAKING OUT OVER SWRN KS AHEAD OF TROF. LIS OF -6 TO -8 WITHIN MSTR AXIS ALSO AHD OF TROF. 30K LOW LVL JET FROM S TO ENHANCE MSTR CONVG AND LIFT ALONG BNDRY AND WITH H5 TEMPS ALSO COOLG TO GIVE A GOOD CHANCE OF SVR BREAKING OUT FROM EHA AREA AND OTHER AREA NEAR DDC AND EAST IN MSTR AXIS AND WKG CAP. 88D SHOWS 50 DBZ ECHOES ALREADY NEAR DDC. TROF LINE THRU GCK BY 08Z AND DDC BY 11Z. FROPA GCK 15Z AND DDC 18Z WITH FALLING TEMPS DURG AFTN. SECONDARY VORT THRU SWRN KS TNGT WITH MORE TSTRMS AHD OF FRONT THRU EARLY PM ON TUES. KRUSE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 6:31 PM CDT | Flash Flood Warning | DDC | Trego | 59 min |
| Sep 18, 6:31 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.